Tissue loss following Restylane Kysse - advice needed - will this cause scarring? What should I do? (photos)

Restylane Kysse on the 30th of October. Juvederm volift 5 months ago. Since the Restylane, my lips have become raw, sore and exposed and have developed a blistering. I went back to see the provider several times who said they were fine. I am very concerned that I am loosing a lot of tissue daily from my lip skin. My lip skin fees exposed, like even touching them might cause an abrasion. It is like the layers of my skin are peeling off bit by bit. I worried about scarring. erythema multiform?

Doctor Answers 4

Blistering after Restylane

There are a few things that probably occurred with your last injection. While rare, you could have had an allergic reaction. In addition, you could have had a herpes outbreak. Patients who have cold sores are more prone to have a secondary herpes infection. Another possibility is that the material that was injected went intra-vascular (in a vessel) or the material could have gone near a blood vessel and obstructed the vessel. This last problem could be very devastating and must be attended to quickly. If your current physician is not addressing your concerns you should get a second opinion from a different provider. 



New York Dermatologic Surgeon
4.0 out of 5 stars 4 reviews

Let's Get it Checked--Blistering after Lip Augmentation with Juvederm

I suggest going back to your physician to get a formal evaluation to determine if this is a cold sore or apthous ulcer versus filler migration/swelling or other.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Dermal filler reaction

To begin with, Restylane Kysse is not FDA approved for use in the United States. This means the product was brought in from another country, where it was stored and handled who knows how, and transported in who knows what conditions. You have already reached out to your injector. You must now contact Galderma- they have clinical staff (nurse, medical director, etc...) whose job it is to evaluate adverse reactions. They will be your best source of advice. Try taking an antihistamine such as Benadryl if you have taken it before without a problem. Keep a healing balm on the lip, not Vaseline but Aquaphor would be ok. 

Restylane is prepared from a fermentation process using a bacteria Streptococcus equi. This particular strain was chosen because it produces copious amounts of hyaluronic acid. (There is no bacteria in the product itself) It is then cross linked using a small amount of BDDE (butanediol diglycidyl ester). The rare allergic reaction seen with Restylane may be due to a tiny remnant of BDDE which might be left over.

Keep us posted!


Best,

Lisa Vuich, MD

Lisa Vuich, MD
Nashua Physician
4.7 out of 5 stars 10 reviews

Lips and blistering

Sometimes patients get outbreaks of herpes on their lips. You might want to discuss this with your injector he may want to put you on an antiviral med.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.